Alert archive / Montana / High Wind Warnings in 2017

High Wind Warning 17, NWS Great Falls, MT

November 26, 2017

NWS Great Falls, MT issued this high wind warning at Nov 26, 2017, 2:07 PM MST. It took effect at Nov 26, 2017, 10:48 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2017, 2:07 PM MST (21:07 UTC)
In effect from
Nov 26, 2017, 10:48 PM MST
Expired
Nov 27, 2017, 2:23 AM MST
In force
4 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

211 
WWUS75 KTFX 262107
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
207 PM MST Sun Nov 26 2017

MTZ009>011-013-044-045-047-271200-
/O.UPG.KTFX.HW.A.0013.171127T0700Z-171128T0000Z/
/O.NEW.KTFX.HW.W.0017.171127T0700Z-171128T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Chouteau-Toole-
Liberty-Blaine-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Chinook, Harlem, and Hays
207 PM MST Sun Nov 26 2017

...HIGH WIND WARNING IN EFFECT FROM
MIDNIGHT TONIGHT TO 5 PM MST MONDAY...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from Midnight tonight to
5 PM MST Monday. the High Wind Watch is no longer in effect.

* Winds: West 35 to 45 mph, with gusts near 65 mph.

* Timing: Periods of strong winds are expected from late tonight
  through Monday.

* Impacts: Strong winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

$$

MTZ012-046-048>051-271200-
/O.EXT.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/
Cascade-Eastern Pondera-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Brady, Conrad, Bynum, Choteau, Augusta, 
Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, 
Winifred, Lewistown Divide, and Grass Range
207 PM MST Sun Nov 26 2017

...HIGH WIND WATCH NOW IN EFFECT
FROM MONDAY MORNING THROUGH MONDAY AFTERNOON...

* Winds: West 30 to 40 mph, with gusts near 60 mph.

* Timing: Periods of strong winds are possible on Monday.

* Impacts: Strong winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

$$

http://www.weather.gov/greatfalls
3 follow-up statements
090 
WWUS75 KTFX 270345
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
845 PM MST Sun Nov 26 2017

MTZ009>011-013-044-045-047-271200-
/O.CON.KTFX.HW.W.0017.171127T0700Z-171128T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Chouteau-Toole-
Liberty-Blaine-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Chinook, Harlem, and Hays
845 PM MST Sun Nov 26 2017

...HIGH WIND WARNING REMAINS IN EFFECT
FROM MIDNIGHT TONIGHT TO 5 PM MST MONDAY...

* Winds: West 35 to 45 mph, with gusts near 65 mph.

* Timing: Periods of strong winds are expected from late tonight
  through Monday.

* Impacts: Strong winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

$$

MTZ012-046-048>051-271200-
/O.CON.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/
Cascade-Eastern Pondera-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Brady, Conrad, Bynum, Choteau, Augusta, 
Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, 
Winifred, Lewistown Divide, and Grass Range
845 PM MST Sun Nov 26 2017

...HIGH WIND WATCH REMAINS IN EFFECT
FROM 7 AM MST MONDAY THROUGH MONDAY AFTERNOON...

* Winds: West 30 to 40 mph, with gusts near 60 mph.

* Timing: Periods of strong winds are possible on Monday.

* Impacts: Strong winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

$$

http://www.weather.gov/greatfalls
990 
WWUS75 KTFX 270548
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1048 PM MST Sun Nov 26 2017

MTZ050-051-271800-
/O.EXB.KTFX.HW.W.0017.171127T0548Z-171127T1200Z/
/O.CON.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/
Judith Basin-Fergus-
Including the following locations Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
1048 PM MST Sun Nov 26 2017

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST MONDAY THROUGH
MONDAY AFTERNOON...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect until 5 AM MST Monday.

* Winds: West 35 to 50 mph with gusts to 70 mph during the
  overnight tonight. West wind 25 to 35 mph with possible gusts up
  to 60 mph Monday morning through Monday afternoon.

* Timing: Periods of strong winds are occurring now, and will be
  possible again later Monday morning through Monday afternoon.

* Impacts: Damaging winds will blow down trees and power lines.
  Some power outages and property damage are expected. Travel will
  be difficult, especially for lightweight and high-profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&



$$

MTZ009>011-013-044-045-047-271800-
/O.CON.KTFX.HW.W.0017.171127T0700Z-171128T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Chouteau-Toole-
Liberty-Blaine-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Chinook, Harlem, and Hays
1048 PM MST Sun Nov 26 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* Winds: West 25 to 35 mph with gusts up to 60 mph.

* Timing: Periods of strong winds are expected from late tonight
through Monday.

* Impacts: Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, especially
  for lightweight and high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.


$$

MTZ012-046-048-049-271800-
/O.CON.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/
Cascade-Eastern Pondera-Southern Rocky Mountain Front-
Eastern Teton-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Brady, Conrad, Bynum, Choteau, Augusta, 
Fairfield, and Dutton
1048 PM MST Sun Nov 26 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST MONDAY THROUGH
MONDAY AFTERNOON...

* Winds: West 25 to 40 mph with gusts up to 60 mph.

* Timing: Periods of strong winds are possible on Monday.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.


$$

http://www.weather.gov/greatfalls
666 
WWUS75 KTFX 270923
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
223 AM MST Mon Nov 27 2017

MTZ050-051-280000-
/O.CAN.KTFX.HW.W.0017.000000T0000Z-171127T1200Z/
/O.UPG.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/
/O.NEW.KTFX.HW.W.0018.171127T1400Z-171128T0000Z/
Judith Basin-Fergus-
Including the following locations Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
223 AM MST Mon Nov 27 2017

...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 7 AM this morning to 5 PM
MST this afternoon. The High Wind Watch is no longer in effect.

* Winds: West 20 to 35 mph with gusts up to 60 mph.

* Timing: Later this morning through this afternoon.

* Impacts: Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, especially
  for lightweight and high-profile vehicles.

Listen to NOAA Weather Radio or your local media for the latest 
updates on this situation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts 
of 58 mph or more, can lead to property damage.

&&


$$

MTZ009>011-013-044-045-047-280000-
/O.CAN.KTFX.HW.W.0017.000000T0000Z-171128T0000Z/
/O.NEW.KTFX.HW.W.0018.171127T1400Z-171128T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Chouteau-Toole-
Liberty-Blaine-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Chinook, Harlem, and Hays
223 AM MST Mon Nov 27 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 7 AM this morning to 5 PM
MST this afternoon.

* Winds: West 20 to 35 mph with gusts up to 60 mph.

* Timing: Periods of strong winds are expected later this morning
  through this afternoon.

* Impacts: Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected.

Listen to NOAA Weather Radio or your local media for the latest 
updates on this situation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&




$$

MTZ012-048-049-271030-
/O.CAN.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/
Cascade-Southern Rocky Mountain Front-Eastern Teton-
223 AM MST Mon Nov 27 2017

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Great Falls has cancelled the
High Wind Watch.

Gusty winds are expected today, but are expected to remain below
warning criteria. 


$$

MTZ046-280000-
/O.UPG.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/
/O.NEW.KTFX.HW.W.0018.171127T1400Z-171128T0000Z/
Eastern Pondera-
Including the following locations Brady and Conrad
223 AM MST Mon Nov 27 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 7 AM this morning to 5 PM
MST this afternoon. The High Wind Watch is no longer in effect.

* Winds: West 15 to 30 mph with gusts up to 60 mph.

* Timing: Periods of strong winds are possible today.

* Impacts: Gusty winds will blow around unsecured objects. Power
  outages and property damage is possible.

Listen to NOAA Weather Radio or your local media for the latest 
updates on this situation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&


$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 26, 10:53 AM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Nov 26, 10:53 AM MST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1053 AM MST Sun Nov 26 2017

...UPDATED AVIATION...

.UPDATE...

Overall forecast remaining on track this morning. There is some
concern for strong winds starting as early as this afternoon
across southern and central portions this afternoon. Models
showing a weak disturbance and strengthening jet may bring around
50 to 60 knots of wind at the mid levels. The lack of confidence
comes with its ability to mix down. Soundings showing lower level
inversions from the warm southwest flow ahead of the front.
Decided to increase winds for today, but kept them below high wind
criteria until the current High Wind Watch goes in effect. Still
can't rule out an Isolated gusts of 60 mph this afternoon and
early evening across the mentioned areas. Otherwise tonight's
front remains on track. Snow accumulations still look light, and
warm air may hold off snow across the lower elevations. If rain
can change to snow tomorrow morning...timing of some moderate to
brief heavy snow may impact those on the morning commute across
the south. Stay tuned for updates later today. Anglin

&&

.SYNOPSIS...
An upper level ridge of high pressure will retreat east of the
area this morning as our next storm system moves toward the area
tonight into Monday, resulting in unseasonably mild air moving
into Montana today. Afternoon highs today will generally be in
the 60s for lower elevation locations, approaching record highs in
a few locations. A fast-moving cold front will move through the
region, producing some rain and mountain snow over the Rocky
Mountain Front and across Southwest MT, while returning
temperatures back to more normal November readings for much of the
coming week. Breezy conditions can be expected through much of the
week, with stronger winds this afternoon into Monday potentially
causing some impacts to parts of north-central Montana.

&&

.AVIATION...
Updated 1800z.

VFR conditions will prevail through this evening...with breezy
conditions expected across most sites. Winds may further increase
later this afternoon through the evening hours. Some sites may
also see some low-level windshear this evening into Monday
morning. A sharp cold front then looks to push across the region
after 06z_Monday (tonight) into Monday morning. This will bring
mainly rain chances from around the KHLN area and southward.
Areas across the southwest, including KEKS and KBZN, may even see
snow mix with rain at times Monday morning...mainly after 12Z. Any
shower activity could produce MVFR to IFR conditons.
Meanwhile...strong winds look to continue for sites from KGTF to
KLWT and northward...with VFR conditions and little to no chances
for precipitation. Strong cross barrier flow may cause some areas
of mountain wave turbulence throughout the period...especially
along the Rocky Mountain Front. Anglin

&&

.PREV DISCUSSION...
/ISSUED 510 AM MST Sun Nov 26 2017/

Today through Tuesday...

Main high-impact concern in the short-term is the potential for
strong to high winds, especially this afternoon through Monday
afternoon. Upper-level ridging retreats east quickly by this
afternoon, resulting in an increasing southwesterly jet stream
aloft. This will help induce a rapidly deepening surface trough
along the immediate Rocky Mountain Front this afternoon into this
evening. Would not be surprised to see the combination of
increasing upper level jet stream winds and isallobaric pressure
changes result in a few high wind gusts late this afternoon into
this evening. However, the primary widespread wind threat will be
along and behind cold frontal passage across the region tonight
into Monday. Confidence in high winds occurring is still medium
confidence; thus, will just keep the watch as-is for this morning
forecast package.

This cold front and warm Pacific jet will bring a decent amount of
moisture into southwest Montana tonight through early Monday
afternoon. The very warm temperatures today will cool rapidly with
onset of precipitation tonight into Monday, but it appears that
temperatures will not fall quickly enough for accumulating snow to
occur in valley locations, though a changeover from rain to wet snow
will likely occur before precipitation ends.

The active pattern continues into Tuesday with the arrival of
another Pacific jet streak, resulting in continued breezy
conditions from the Rocky Mountains across the plains. Winds may
again flirt with needing highlights, and will bear close watching.
CC

Tuesday night through Sunday...

A mild and breezy progressive pattern continues across the area
through the end of the week. The period begins Tuesday night with
the passage of a cold front across the region, resulting in some
snow across primarily the Rocky Mountains and southwest Montana,
with the greatest accumulating snows likeliest over the Rocky
Mountains and the Gallatin Range. However, this system will be a
very quick mover, which will limit overall accumulations. Upper-
level ridging builds over the region Wednesday night and persists
into Thursday, with increasing southwest flow ahead of a weather
system to impact the region this weekend, with continued breezy
conditions over the plains and a chance at some light snow over
parts of southwest Montana toward the weekend. CC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  65  40  49  31 /  20  20  10   0
CTB  61  34  47  29 /  10  20  10   0
HLN  57  32  45  26 /  10  50  20   0
BZN  59  34  49  18 /  10  60  80  10
WEY  48  32  37  13 /  20  90  90  10
DLN  60  35  43  20 /  10  60  60   0
HVR  60  37  52  25 /  10   0   0  10
LWT  64  39  46  26 /  10  10  20   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Monday afternoon
Blaine...Cascade...Chouteau...Eastern Glacier...Eastern
Pondera...Eastern Teton...Fergus...Hill...Judith Basin...
Liberty...Northern Rocky Mountain Front...Southern Rocky
Mountain Front...Toole.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.